Alert archive / California / Wind Advisories in 2015
Wind Advisory 2, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Jan 13, 2015, 7:25 PM PST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 13, 2015, 7:25 PM PST (03:25 UTC)
- Expired
- Jan 14, 2015, 2:24 AM PST
- In force
- 7 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
754 WWUS76 KLOX 140325 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 725 PM PST TUE JAN 13 2015 CAZ053-054-141130- /O.NEW.KLOX.WI.Y.0002.150114T0325Z-150114T1800Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 725 PM PST TUE JAN 13 2015 ...WIND ADVISORY IN EFFECT UNTIL 10 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY FOR THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS. THIS ADVISORY IS IN EFFECT UNTIL 10 AM PST WEDNESDAY. * WINDS...NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH WILL PERSIST INTO WEDNESDAY MORNING. THE STRONGEST WINDS WILL OCCUR THROUGH AND BELOW PASSES AND CANYONS. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ HALL/GOMBERG
2 follow-up statements
101 WWUS76 KLOX 140915 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 115 AM PST WED JAN 14 2015 CAZ037-141715- /O.NEW.KLOX.FG.Y.0002.150114T0915Z-150114T1800Z/ SAN LUIS OBISPO COUNTY INTERIOR VALLEYS- INCLUDING THE CITIES OF...PASO ROBLES...ATASCADERO 115 AM PST WED JAN 14 2015 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM PST THIS MORNING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM PST THIS MORNING. * VISIBILITIES AND TIMING...NEAR ZERO VISIBILITY WILL AFFECT THE PASO ROBLES AREA THROUGH MID MORNING. * IMPACTS...HIGHWAYS 101 AND 46 AS WELL AS RURAL ROADS AND CITY STREETS WILL BE AFFECTED BY THE DENSE FOG. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...REDUCE SPEEDS AND INCREASE FOLLOWING DISTANCE. USE LOW BEAM HEADLIGHTS...AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. && $$ CAZ053-054-141715- /O.CON.KLOX.WI.Y.0002.000000T0000Z-150114T1800Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 115 AM PST WED JAN 14 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * WINDS...NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH WILL PERSIST THROUGH MID MORNING. THE STRONGEST WINDS WILL OCCUR THROUGH AND BELOW PASSES AND CANYONS. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ ASR
565 WWUS76 KLOX 141024 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 224 AM PST WED JAN 14 2015 CAZ053-054-141130- /O.CAN.KLOX.WI.Y.0002.000000T0000Z-150114T1800Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 224 AM PST WED JAN 14 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE WIND ADVISORY. WINDS ARE NO LONGER FORECAST TO REACH ADVISORY LEVELS. THERE WILL BE A FEW 40 MPH GUSTS THIS MORNING...MAINLY THROUGH PASS AND CANYONS AS ACROSS RIDGETOPS. $$ CAZ037-141800- /O.CON.KLOX.FG.Y.0002.000000T0000Z-150114T1800Z/ SAN LUIS OBISPO COUNTY INTERIOR VALLEYS- INCLUDING THE CITIES OF...PASO ROBLES...ATASCADERO 224 AM PST WED JAN 14 2015 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * VISIBILITIES AND TIMING...NEAR ZERO VISIBILITY WILL AFFECT THE PASO ROBLES AREA THROUGH MID MORNING. * IMPACTS...HIGHWAYS 101 AND 46 AS WELL AS RURAL ROADS AND CITY STREETS WILL BE AFFECTED BY THE DENSE FOG. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...REDUCE SPEEDS AND INCREASE FOLLOWING DISTANCE. USE LOW BEAM HEADLIGHTS...AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. && $$ ASR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jan 13, 3:55 PM PST, 3 hours 30 minutes earlier.
Area forecast discussion, Jan 13, 3:55 PM PST, 3 hours 30 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 355 PM PST TUE JAN 13 2015 UPDATED AVIATION SECTION .SYNOPSIS... HIGH PRESSURE ALOFT AND OFFSHORE FLOW NEAR THE SURFACE WILL BRING DRY...MILD AND BREEZY CONDITIONS TO THE AREA THROUGH THURSDAY. DRY AND MILD WEATHER EXPECTED THROUGH NEXT WEEK. && .SHORT TERM (TODAY-FRI)...WEAK TO MODERATE OFFSHORE FLOW WILL DOMINATE THE WEATHER THROUGH FRIDAY. GRADIENTS EXPECTED TO REMAIN FAIRLY SIMILAR THROUGH THE PERIOD, PEAKING EACH MORNING BETWEEN -4 AND -5 MB, THOUGH UPPER SUPPORT, LIMITED AS IT IS, WILL PEAK WEDNESDAY MORNING, THEN DROP OFF EACH OF THE NEXT TWO DAYS. WE HAVE SEEN A COUPLE OF REMOTE SITES WITH ADVISORY LEVEL GUSTS ALREADY TODAY BUT I'M NOT EXPECTING THIS TO EXPAND TOO MUCH TOMORROW SO WILL NOT BE ISSUING ADVISORIES AT THIS TIME. WE WILL SEE A SLIGHT WARMUP THROUGH THE END OF WEEK INTO THE LOW TO MID 70S FOR LOWER ELEVATIONS. LOSING THE ALREADY MINIMAL UPPER SUPPORT BY FRI MAY RESULT IN A SLIGHT COOL DOWN FOR COASTAL AREAS AS THE SEA BREEZE MAY START UP A TAD EARLIER. BUT VALLEYS AND FURTHER INLAND AREAS SHOULD CONTINUE TO SEE MINOR DAY TO DAY RISES. SKIES EXPECTED TO REMAIN MOSTLY CLEAR THROUGH THE PERIOD DESPITE THE RATHER LARGE BATCH OF MOISTURE SHOWN ON WATER VAPOR IMAGERY JUST TO OUR WEST. THE RIDGE IS FAIRLY DIRTY BUT MODELS ARE INDICATING ENOUGH SUBSIDENCE ON THIS SIDE OF THE RIDGE TO THIN THEM OUT QUITE A BIT SO WILL CONTINUE THE MOSTLY CLEAR/SUNNY SKIES THROUGH FRIDAY. .LONG TERM (SAT-TUE)...A WEAK SYSTEM THAT AT ONE TIME MIGHT HAVE HAD A CHANCE TO BRING A LITTLE RAIN TO NORTHERN AREAS THIS WEEKEND IS NOW BEING PUSHED WELL TO THE NORTH, BARELY EVEN IN CALIFORNIA, AND THE MOST WE SHOULD SEE FROM IT IS SOME HIGH CLOUDS. WEAK OFFSHORE FLOW WILL CONTINUE AND IN FACT, THE RIDGE IS EXPECTED TO BUILD SLIGHTLY THROUGH SUNDAY SO I EXPECT MOST AREAS TO PICK UP A DEGREE OR TWO OF ADDITIONAL WARMING. THE RIDGE FLATTENS OUT A BIT MON/TUE BUT JUST SOME MINOR COOLING AND GENERALLY CLEAR SKIES. NOT SEEING ANYTHING ON THE HORIZON, AT LEAST THROUGH THE END OF NEXT WEEK SO IT LOOKS LIKE WE'LL BE DRY FOR A WHILE. POSSIBLY ANOTHER LITTLE BURST OF SANTA ANA WINDS WED-FRI NEXT WEEK WITH A SLIGHT WARMING TREND. && .AVIATION...13/2355Z. VFR CONDITIONS ARE EXPECTED THROUGHOUT THE PERIOD...EXCEPT FOR LIFR CONDITIONS LIKELY AT KPRB BETWEEN 10Z AND 19Z AND A CHANCE OF LIFR CONDITIONS BETWEEN 10Z AND 16Z AT TERMINALS NORTH OF KSBA. THERE IS A CHANCE OF MODERATE LOW-LEVEL WIND SHEAR AND TURBULENCE AT ALL TERMINALS SOUTH OF KSBA. KLAX...VFR CONDITIONS ARE EXPECTED THROUGHOUT THE PERIOD. THERE IS A 20 PERCENT CHANCE OF MVFR VISIBILITIES BETWEEN 08Z AND 16Z. ANY EAST WINDS WILL REMAIN LESS THAN 7 KNOTS. KBUR...VFR CONDITIONS ARE EXPECTED THROUGHOUT THE PERIOD. THERE IS A 40 PERCENT CHANCE OF MODERATE LOW-LEVEL WIND SHEAR AND TURBULENCE. && .MARINE...13/200 PM. THERE IS A 30 PERCENT CHANCE OF SMALL CRAFT ADVISORY LEVEL WINDS ACROSS THE INNER WATERS ON WEDNESDAY MORNING...OTHERWISE NO MARINE ISSUES ARE EXPECTED THROUGH THE END OF THE WEEK. && .LOX WATCHES/WARNINGS/ADVISORIES... NONE && PUBLIC...MW AVIATION...HALL MARINE...SWEET WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jan 13, 7:20 PM PST, 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 720 PM PST TUE JAN 13 2015 CAZ034>041-044>046-051>054-059-087-088-547-548-141400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 700 PM PST TUE JAN 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE...TONIGHT AREAS OF NORTHEAST WINDS GUSTING UP TO 50 MPH CAN BE EXPECTED TONIGHT ACROSS THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES. THE GUSTY WINDS WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES ON MOUNTAIN ROADWAYS...INCLUDING INTERSTATE 5 AND HIGHWAY 14. * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY AREAS OF NORTHEAST WINDS GUSTING UP TO 45 MPH CAN BE EXPECTED EARLY WEDNESDAY MORNING ACROSS THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES. THE GUSTY WINDS WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES ON MOUNTAIN ROADWAYS...INCLUDING INTERSTATE 5 AND HIGHWAY 14. * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GOMBERG
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 14, 1:15 AM PST | Dense Fog Advisory | LOX | 11 hr |
Nearby
Wind Advisories in California, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.